Acta Mathematica

Blowing up and desingularizing constant scalar curvature Kähler manifolds

Claudio Arezzo and Frank Pacard

Full-text: Open access

Abstract

This paper is concerned with the existence of constant scalar curvature Kähler metrics on blow-ups at finitely many points of compact manifolds which already carry constant scalar curvature Kähler metrics. We also consider the desingularization of isolated quotient singularities of compact orbifolds which carry constant scalar curvature Kähler metrics.

Article information

Source
Acta Math., Volume 196, Number 2 (2006), 179-228.

Dates
Received: 10 January 2005
Accepted: 30 January 2006
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.acta/1485891823

Digital Object Identifier
doi:10.1007/s11511-006-0004-6

Mathematical Reviews number (MathSciNet)
MR2275832

Zentralblatt MATH identifier
1123.53036

Subjects
Primary: 58E11: Critical metrics
Secondary: 32C17

Rights
2006 © Institut Mittag-Leffler

Citation

Arezzo, Claudio; Pacard, Frank. Blowing up and desingularizing constant scalar curvature Kähler manifolds. Acta Math. 196 (2006), no. 2, 179--228. doi:10.1007/s11511-006-0004-6. https://projecteuclid.org/euclid.acta/1485891823


Export citation

References

  • Anderson, M.T.: Orbifold compactness for spaces of Riemannian metrics and applications. Math. Ann. 331, 739–778 (2005)
  • Arezzo, C., Ghigi, A., Pirola, G.P.: Symmetries, quotients and Kähler-Einstein metrics. J. Reine. Angew. Math. 591, 177–200 (2006)
  • Arezzo, C., Pacard, F.: Blowing up Kähler manifolds with constant scalar curvature. II. arXiv:math.DG/0504115
  • Bando, S., Kasue, A., Nakajima, H.: On a construction of coordinates at infinity on manifolds with fast curvature decay and maximal volume growth. Invent. Math. 97, 313–349 (1989)
  • Bando, S., Kobayashi, R.: Ricci-flat Kähler metrics on affine algebraic manifolds. II. Math. Ann. 287, 175–180 (1990)
  • Bando, S., Mabuchi, T.: Uniqueness of Einstein Kähler metrics modulo connected group actions. In: Algebraic Geometry (Sendai 1985). Adv Stud Pure Math 10:11–40. North-Holland, Amsterdam (1987)
  • Barth, W., Peters, C., Van de Ven, A.: Compact complex surfaces. Ergebnisse der Mathematik und ihrer Grenzgebiete, 4. Springer, Berlin Heidelberg New York (1984)
  • Besse, A.L.: Einstein manifolds. Ergebnisse der Mathematik und ihrer Grenzgebiete, 10. Springer, Berlin Heidelberg New York (1987)
  • Brieskorn, E.: Rationale Singularitäten komplexer Flächen. Invent. Math. 4, 336–358 (1967/1968)
  • Calabi, E.: On Kähler manifolds with vanishing canonical class. In: Algebraic Geometry and Topology. A symposium in honor of S. Lefschetz, pp. 78–89. Princeton University Press, Princeton, NJ (1957)
  • Calabi, E.: Métriques kählériennes et fibrés holomorphes. Ann. Sci. École. Norm. Sup. 12, 269–294 (1979)
  • Calabi, E.: Extremal Kähler metrics. II. In: Differential Geometry and Complex Analysis, pp. 95–114. Springer, Berlin Heidelberg New York (1985)
  • Calderbank, D.M.J., Singer, M.A.: Einstein metrics and complex singularities. Invent. Math. 156, 405–443 (2004)
  • Chen, X.: The space of Kähler metrics. J. Differential. Geom. 56, 189–234 (2000)
  • Chen, X., Tian, G.: Geometry of Kähler metrics and foliations by holomorphic discs. arXiv:math.DG/0507148
  • Ding, W.Y., Tian, G.: Kähler-Einstein metrics and the generalized Futaki invariant. Invent. Math. 110, 315–335 (1992)
  • Donaldson, S.K.: Scalar curvature and projective embeddings. I. J. Differential Geom. 59, 479–522 (2001)
  • Fakhi, S., Pacard, F.: Existence result for minimal hypersurfaces with a prescribed finite number of planar ends. Manuscripta Math. 103, 465–512 (2000)
  • Fine, J.: Constant scalar curvature Kähler metrics on fibred complex surfaces. J. Differential Geom. 68, 397–432 (2004)
  • Futaki, A.: An obstruction to the existence of Einstein Kähler metrics. Invent. Math. 73, 437–443 (1983)
  • Futaki, A.: On compact Kähler manifolds of constant scalar curvatures. Proc. Japan Acad. Ser. A. Math. Sci. 59, 401–402 (1983)
  • Futaki, A.: Kähler-einstein metrics and integral invariants. Lecture notes in Mathematics, vol. 1314. Springer, Berlin Heidelberg New York (1988)
  • Griffiths, P., Harris, J.: Principles of Algebraic Geometry. Wiley-Interscience, New York (1978)
  • Hong, Y.J.: Ruled manifolds with constant Hermitian scalar curvature. Math. Res. Lett. 5, 657–673 (1998)
  • Hong, Y.J.: Constant Hermitian scalar curvature equations on ruled manifolds. J. Differential Geom. 53, 465–516 (1999)
  • Joyce, D.D.: Compact manifolds with special holonomy. Oxford mathematical monographs. Oxford University Press, Oxford (2000)
  • Kim, J., LeBrun, C., Pontecorvo, M.: Scalar-flat Kähler surfaces of all genera. J. Reine. Angew. Math. 486, 69–95 (1997)
  • Kim, J., Pontecorvo, M.: A new method of constructing scalar-flat Kähler surfaces. J. Differential Geom. 41, 449–477 (1995)
  • Kobayashi, R.: A remark on the Ricci curvature of algebraic surfaces of general type. Tohoku Math. J. 36, 385–399 (1984)
  • Kodaira, K.: Pluricanonical systems on algebraic surfaces of general type. J. Math. Soc. Japan 20, 170–192 (1968)
  • Korevaar, N., Mazzeo, R., Pacard, F., Schoen, R.: Refined asymptotics for constant scalar curvature metrics with isolated singularities. Invent. Math. 135, 233–272 (1999)
  • Kovalev, A., Singer, M.: Gluing theorems for complete anti-self-dual spaces. Geom. Funct. Anal. 11, 1229–1281 (2001)
  • Kronheimer, P.B.: The construction of ALE spaces as hyper-Kähler quotients. J. Differential Geom. 29, 665–683 (1989)
  • LeBrun, C.: Counter-examples to the generalized positive action conjecture. Comm. Math. Phys. 118, 591–596 (1988)
  • LeBrun, C.: Scalar-flat Kähler metrics on blown-up ruled surfaces. J. Reine. Angew. Math. 420, 161–177 (1991)
  • LeBrun, C., Simanca, S.R.: Extremal Kähler metrics and complex deformation theory. Geom. Funct. Anal. 4, 298–336 (1994)
  • LeBrun, C., Simanca, S.R.: On Kähler surfaces of constant positive scalar curvature. J. Geom. Anal. 5, 115–127 (1995)
  • LeBrun, C., Singer, M.: Existence and deformation theory for scalar-flat Kähler metrics on compact complex surfaces. Invent. Math. 112, 273–313 (1993)
  • Lichnerowicz, A.: Isométries et transformations analytiques d’une variété kählérienne compacte. Bull. Soc. Math. France 87, 427–437 (1959)
  • Mabuchi, T.: Uniqueness of extremal Kähler metrics for an integral Kähler class. Internat. J. Math. 15, 531–546 (2004)
  • Mabuchi, T.: An energy-theoretic approach to the Hitchin-Kobayashi correspondence for manifolds. I. Invent. Math. 159, 225–243 (2005)
  • Matsushima, Y.: Sur la structure du groupe d’homéomorphismes analytiques d’une certaine variété kählérienne. Nagoya Math. J. 11, 145–150 (1957)
  • Mazzeo, R.: Elliptic theory of differential edge operators. I. Comm. Partial Differential Equations 16, 1615–1664 (1991)
  • Melrose, R.B.: The atiyah-patodi-singer index theorem. Research notes in mathematics, 4. A K Peters Ltd., Wellesley, MA (1993)
  • Nadel, A.M.: Multiplier ideal sheaves and Kähler-Einstein metrics of positive scalar curvature. Ann. Math. 132, 549–596 (1990)
  • Pacard, F., Rivière, T.: Linear and nonlinear aspects of vortices: the Ginzburg-Landau Model. Progress in nonlinear differential equations and their applications, 39. Birkhäuser, Boston, MA (2000)
  • Paul, S.T.: Geometric analysis of Chow Mumford stability. Adv. Math. 182, 333–356 (2004)
  • Paul, S.T., Tian, G.: Analysis of geometric stability. Int. Math. Res. Not. 48, 2555–2591 (2004)
  • Raza, A.: An application of Guillemin-Abreu theory to a non-abelian group action. arXiv: math.DG/0410484
  • Roan, S.S.: Minimal resolutions of Gorenstein orbifolds in dimension three. Topology 35, 489–508 (1996)
  • Rollin, Y., Singer, M.: Non-minimal scalar-flat Kähler surfaces and parabolic stability. Invent. Math. 162, 235–270 (2005)
  • Rollin, Y., Singer, M.: Construction of Kähler surfaces with constant scalar curvature. To appear in J. Differential Geom. arXiv:math.DG/0412405
  • Simanca, S.R.: Kähler metrics of constant scalar curvature on bundles over CPn − 1. Math. Ann. 291, 239–246 (1991)
  • Song, J.: The Szegő kernel on an orbifold circle bundle. arXiv:math.DG/0405071
  • Tian, G.: Kähler-Einstein metrics with positive scalar curvature. Invent. Math. 130, 1–37 (1997)
  • Tian, G., Viaclovsky, J.: Moduli spaces of critical Riemannian metrics in dimension four. Adv. Math. 196, 346–372 (2005)
  • Tian, G., Yau, S.T.: Complete Kähler manifolds with zero Ricci curvature. II. Invent. Math. 106, 27–60 (1991)